Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 13, 2019, 12:39 PM CDT for Hardin County, Jasper County, Newton County, Texas; 10 parishes in Louisiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 12:39 PM CDT (17:39 UTC)
- Expired
- Mar 13, 2019, 11:54 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 60 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS74 KLCH 131739 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1239 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... .Winds have increased over south central Louisiana as a cold front approaches from the west. The pressure gradient will begin to relax a bit after sunset with winds dropping during the evening hours. LAZ028-029-032-033-043>045-052>055-140145- /O.NEW.KLCH.WI.Y.0004.190313T1739Z-190314T0200Z/ Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 1239 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * TIMING...This afternoon into the evening hours. * WINDS...20 mph with higher gusts. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ K. Kuyper
3 follow-up statements
064 WWUS74 KLCH 132107 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 407 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... .Winds have increased over south central Louisiana as a cold front approaches from the west. The pressure gradient will begin to relax a bit after sunset with winds dropping during the evening hours. LAZ028-029-032-033-043>045-052>055-140200- /O.CON.KLCH.WI.Y.0004.000000T0000Z-190314T0200Z/ Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 407 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...This afternoon into the evening hours. * WINDS...20 mph with higher gusts. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
695 WWUS74 KLCH 132204 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 504 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT... .South winds have increased and become gusty across the area as a cold front approaches from the west. The pressure gradient will gradually relax through the evening hours. LAZ027-030-031-041-042-073-074-TXZ201-215-216-261-262-140500- /O.EXB.KLCH.WI.Y.0004.000000T0000Z-190314T0500Z/ Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 504 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until midnight CDT tonight. * TIMING...Through this evening. * WINDS...South around 20 mph with gusts 30 to 40 mph. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ028-029-032-033-043>045-052>055-140500- /O.EXT.KLCH.WI.Y.0004.000000T0000Z-190314T0500Z/ Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 504 PM CDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...Through this evening. * WINDS...South around 20 mph with gusts 30 to 40 mph. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
377 WWUS74 KLCH 140454 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1154 PM CDT Wed Mar 13 2019 LAZ027>033-041>045-052>055-073-074-TXZ201-215-216-261-262-140600- /O.CAN.KLCH.WI.Y.0004.000000T0000Z-190314T0500Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 1154 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lake Charles has cancelled the Wind Advisory. South winds will remain gusty into the overnight hours, but have dropped below wind advisory criteria. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 11:40 AM CDT, 59 minutes earlier.
Area forecast discussion, Mar 13, 11:40 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1140 AM CDT Wed Mar 13 2019
.UPDATE...
Shwrs cont to stream ne acrs se Tx this am ahead of a cold frnt
the frnt is movg slowly into se Tx attm. Rainfall remains less
than 1/2 inch per hour well within the Flash Flood Guidance and
therefore not looking at flooding issues at this time. The front
is expected to stall ovr se Tx this eve before pulling back to the
w as another front is xpcd to swing down and into the region tmrw
finally pushing the warm air off to the east w/ temps cooling on
Fri and into the wknd. Current zones are fine.
&&
.PREV DISCUSSION... /issued 632 AM CDT Wed Mar 13 2019/
DISCUSSION...
For the 13/12Z TAF Issuance.
AVIATION...
Low pressure system strengthening east of the Rockies will help
provide breezy and gusty southerly winds today. Sustained wind
speeds will be near 20 knots with gusts over 25 knots at times
through the afternoon hours decreasing somewhat in the evening. A
trough moving out ahead of the low will move across Texas with
associated line of showers and a few thunderstorms. This activity
will enter the forecast area in the afternoon hours and tried to
time this with prevailing showers between 13/19Z-21Z at
KBPT/KLCH/KAEX. This line is expected to weaken as it moves
further east and will just mention VCTS at KARA/KLFT. Plenty of
moisture moving in with the south winds, with ceilings persisting
mainly in the MVFR range.
Rua
PREV DISCUSSION... /issued 401 AM CDT Wed Mar 13 2019/
DISCUSSION...
Short Term [Today through Thursday]
This morning's surface analysis shows a deepening surface low over
eastern Colorado with a cold front extending central Texas.
Satellite and radar imagery shows a line of thunderstorms has
developed over central Texas along the cold front and is
progressing eastward. This band of convection is expected to move
into the western portions of the CWA by mid-morning and continue
to progress eastward through the afternoon.
The Storm Prediction Center continues to highlight most of the CWA
in a Marginal Risk for severe weather. Model guidance continues to
indicate strong low level shear will be in place across the
region. However, extensive cloud cover will likely inhibit surface
destabilization and MLCAPE is forecast to be less than 1000 J/kg
later today. Given the forecast wind profiles, the main threat
still looks to be a few pockets of strong to damaging winds, along
with the possibility of a few brief QLCS tornadoes.
Convection is forecast to diminish across portions of the CWA
this evening but chances for showers and storms will continue with
the main cold front lingering back in Texas. The main cold front
is expected to push through the region during the day on Thursday.
This will bring an end to the possibility of thunderstorms but
chances for showers will likely linger into the day on Friday for
coastal portions of the CWA.
Long Term [Friday through Tuesday]
During the long term period, a longwave trough is forecast to
develop over the central and eastern portions of the CONUS with
the trough axis centered roughly along the East Coast. Later in
the forecast there will be some uncertainty as model guidance
depict a variety of evolutions for individual shortwaves that will
be rotating through the longwave trough. However, the trough axis
being predominately centered east of the region should result in
a prolonged period of drier conditions and below normal
temperatures into early next week.
MARINE...
A strengthening pressure gradient ahead of an approaching cold
front will result in onshore winds increasing over the coastal
waters today. Small Craft Exercise Caution and Small Craft
Advisories for the outer coastal waters remain in effect through
this evening. Showers and thunderstorms will increase from west to
east today as the cold front front approaches. The weather will
remain unsettled until passage of a cold front on late Thursday.
Strong offshore flow will develop in the wake of the front, along
with building seas. Small Craft Advisories will likely be needed
from Thursday night through Friday until winds and seas begin to
subside.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 65 75 44 / 90 80 60 10
LCH 74 67 76 49 / 80 70 60 10
LFT 77 69 78 52 / 40 40 50 30
BPT 74 66 76 49 / 90 60 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ470-472-
475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ435-450-452-455.
&&
PUBLIC...19Hazardous weather outlook, Mar 13, 3:38 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 338 AM CDT Wed Mar 13 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-140845- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 338 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Showers and thunderstorms will increase from west to east today as a strong low pressure system crosses the US. Some of the thunderstorms could be severe, with damaging winds the most likely severe weather threat in addition to cloud to ground lightning. The Storm Prediction Center has most of the area outlined in a Marginal Risk of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering chances of showers and a few thunderstorms will continue until passage of a cold front on Thursday. The main threat from any thunderstorms will be cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ472-475-140845- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 338 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering chances of showers and a few thunderstorms will continue Thursday as a cold front stalls over the Gulf. Colder air moving into the region will produce strong and gusty offshore winds and very rough seas. Small Craft Advisories may be needed Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-452-455-140845- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 338 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of the Gulf of Mexico. .DAY ONE...Today and Tonight. Showers and thunderstorms will increase from west to east today as a strong low pressure system crosses the US. In addition to occasional cloud to water lightning, some of the thunderstorms could be strong to severe with gusty winds or isolated waterspouts possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering chances of showers and a few thunderstorms will continue Thursday as a cold front stalls over the Gulf. Colder air moving into the region will produce strong and gusty offshore winds and very rough seas. Small Craft Advisories may be needed Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-140845- Coastal waters from Cameron LA to High Island TX out 20 NM- 338 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms will increase from west to east today as a strong low pressure system crosses the US. In addition to occasional cloud to water lightning, some of the thunderstorms could be strong to severe with gusty winds or isolated waterspouts possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering chances of showers and a few thunderstorms will continue Thursday as a cold front stalls over the Gulf. Colder air moving into the region will produce strong and gusty offshore winds and very rough seas. Small Craft Advisories may be needed Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ470-140845- Waters from Cameron LA to High Island TX from 20 to 60 NM- 338 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms will increase from west to east today as a strong low pressure system crosses the US. In addition to occasional cloud to water lightning, some of the thunderstorms could be strong to severe with gusty winds or isolated waterspouts possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lingering chances of showers and a few thunderstorms will continue Thursday as a cold front stalls over the Gulf. Colder air moving into the region will produce strong and gusty offshore winds and very rough seas. Small Craft Advisories may be needed Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.